MAUDE Adverse Event Report: COVIDIEN CLOSUREFAST CATHETER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN CLOSUREFAST CATHETER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number CF7-7-100
Medical Device Problem Codes Fracture (1260); Material Deformation (2976); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/21/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that after treatment of the first segment of the great saphenous vein for venous insufficiency using the closurefast catheter with an rfg3, the catheter became broken.The catheter was placed at the correct location near the junction, and treatment was initiated.During the first cycle, the catheter stopped heating, and the physician removed the broken catheter.All procedural steps were followed, including the use of tumescent infiltration, local anesthesia, and hand compression.The procedure was completed with a new catheter, and the patient did not experience any injuries or complications.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Image analysis one still image was provided for evaluation a 90 degree kink can be observed on the distal section of the catheter.The coils appear to be exposed on the heating element.Device analysis: no ancillary devices were returned for analysis.One still image was provided for evaluation: a 90 degree kink can be observed on the distal section of the catheter.The coils appear to be exposed on the heating element.Heating element/coil condition: damage was noted along the heating coil/element approx 4.8 cm from the distal tip of the device.Microscopic examination revealed a broken coil (not detached), evidence of bubbling/peeling, a burnt fep layer and examination also revealed the heating element/coil of the device was exposed due to the damage.No coagulants or biologics were observed.Device did not undergo functional and continuity/resistance testing due to the damage seen to the heating element/coil.The catheter cable connector was examined: the catheter reference key shows evidence of wear, and the red ink was visible in some areas.All pins were visually inspected to be straight visual inspection of the returned catheter revealed three kinks along the shaft, the kinks was observed at approx.34.8 cm, 37.7 cm and 86.2 cm from the distal tip of the device medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
CLOSUREFAST CATHETER
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key22105737
Report Number2183870-2025-00273
Device Sequence Number15507869
Product Code GEI
UDI-Device Identifier00763000702274
UDI-Public00763000702274
Combination Product (Y/N)N
Initial Reporter CountryLO
PMA/510(K) Number
K111887
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Catalogue NumberCF7-7-100
Device Lot Number242530008
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2025
Supplement Date Received by Manufacturer05/30/2025
Initial Report FDA Received Date05/29/2025
Supplement Report FDA Received Date06/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale